Alert archive / Maine / Frost Advisories in 2012

Frost Advisory 3, NWS Caribou, ME

May 26, 20124 counties in Maine

NWS Caribou, ME issued this frost advisory at May 26, 2012, 9:25 AM EDT for 4 counties in Maine. It took effect at May 27, 2012, 3:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 26, 2012, 9:25 AM EDT (13:25 UTC)
In effect from
May 27, 2012, 3:00 AM EDT
Expired
May 27, 2012, 12:59 AM EDT
In force
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 1.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WWUS71 KCAR 261325
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
925 AM EDT SAT MAY 26 2012

MEZ001>006-262130-
/O.NEW.KCAR.FR.Y.0003.120527T0700Z-120527T1100Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
925 AM EDT SAT MAY 26 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT SUNDAY.

* TEMPERATURES...FALLING TO AROUND 40...EXCEPT INTO THE MID 30S IN
  LOW LYING AREAS.

* TIMING...EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AREAS OF FROST EXPECTED TONIGHT IN LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NORTON
3 follow-up statements
586 
WWUS71 KCAR 262047
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
447 PM EDT SAT MAY 26 2012

MEZ001>006-271000-
/O.EXT.KCAR.FR.Y.0003.120527T0700Z-120527T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
447 PM EDT SAT MAY 26 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 6 AM EDT SUNDAY...

* TEMPERATURES...FALLING INTO THE UPPER 30S...WITH THE LOWER 30S
  IN THE NORMALLY COLDER LOCATIONS AND SHELTERED AREAS.

* TIMING...EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PATCHY FROST EXPECTED TONIGHT IN LOW LYING AREAS. A FROST
ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
919 
WWUS71 KCAR 262053
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
453 PM EDT SAT MAY 26 2012

MEZ001>006-270500-
/O.CON.KCAR.FR.Y.0003.120527T0700Z-120527T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
453 PM EDT SAT MAY 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 AM EDT
SUNDAY...

* TEMPERATURES...FALLING INTO THE UPPER 30S...WITH THE LOWER 30S 
  IN THE NORMALLY COLDER LOCATIONS AND SHELTERED AREAS.

* TIMING...EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PATCHY FROST EXPECTED TONIGHT IN LOW LYING AREAS. A FROST
ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
172 
WWUS71 KCAR 270459
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1259 AM EDT SUN MAY 27 2012

MEZ001>006-270600-
/O.CAN.KCAR.FR.Y.0003.120527T0700Z-120527T1000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS
1259 AM EDT SUN MAY 27 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST
ADVISORY.

WIDESPREAD FROST IS NOT EXPECTED EARLY THIS MORNING AS MOST
LOCATIONS ACROSS NORTHERN MAINE SHOULD REMAIN IN THE UPPER 30S.
HOWEVER, PATCHY FROST WILL BE POSSIBLE IN THE MORE SHELTERED
VALLEYS, ESPECIALLY IN NORTHWESTERN AROOSTOOK COUNTY, WHERE
TEMPERATURES WILL DROP INTO THE MID 30S.

$$

HASTINGS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at May 26, 9:13 AM EDT, 12 minutes earlier.

Area forecast discussion, May 26, 9:13 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
913 AM EDT SAT MAY 26 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE DOWNEAST COAST BY THIS EVENING.
HIGH PRESSURE WILL BUILD ACROSS THE REGION LATE TODAY THROUGH
SUNDAY....THEN MOVE EAST OF THE AREA SUNDAY NIGHT. WEAK LOW
PRESSURE FROM THE GREAT LAKES WILL MOVE JUST SOUTH OF THE GULF OF
MAINE ON MONDAY.&&

.NEAR TERM /THROUGH TONIGHT/...
.UPDATE...TEMPERATURES ACROSS NRN ME HAVE RISEN FASTER THAN
PREVIOUSLY EXPECTED...INCREASE MAX TEMP FOR CROWN OF MAINE BY
ABOUT 3 TO 4 DEGREES ACROSS THE AREA. CU CONTINUES TO DEVELOP ACROSS
NRN AROOSTOOK COUNTY. CONTINUED SLIGHT CHANCE SHWRS FOR THE CROWN
OF MAINE.

.PREVIOUS DISCUSSION...
630 AM UPDATE...RADAR INDICATES SHOWERS HAVE ENDED
ACROSS THE FORECAST AREA SO REMOVED ANY MENTION OF PRECIPITATION
THIS MORNING. OTHERWISE THE GOING FORECAST LOOKS GOOD AND NO OTHER
CHANGES NEEDED.

PREVIOUS DISCUSSION...A COLD FRONT WILL CONTINUE TO PUSH EASTWARD
ACROSS THE FORECAST AREA EARLY THIS MORNING AND WILL BE OFF THE
MAINE COAST BY 8 AM. WE ALREADY STARTING TO SEE SOME CLEARING
SKIES BEHIND THE FRONT AS HIGH PRESSURE AND MUCH DRIER AIR BEGINS
TO SPREAD INTO THE REGION. THIS WILL BE THE TREND TODAY. CLOUDS
WILL BE SLOWEST TO CLEAR OVER DOWNEAST MAINE WHERE THE MARINE
LAYER WILL BE A BIT HARDER TO SCOUR OUT. BUT DO EXPECT MOSTLY
SUNNY SKIES THERE BY THIS AFTERNOON. COLD AIR ADVECTION WILL COOL
THINGS DOWN A BIT ACROSS THE NORTH WHERE HIGHS WILL BE IN THE MID
60S TO AROUND 70. CENTRAL AND DOWNEAST MAINE WILL BENEFIT FROM
DOWNSLOPING NORTHWEST WINDS, WHICH WILL WARM THINGS UP TO AROUND
80. COLD AIR MOVING IN ALOFT WILL ALLOW FOR PLENTY OF MIXING, SO
WINDS WILL BE ON THE BREEZY SIDE TODAY, ESPECIALLY ACROSS NORTHERN
AND WESTERN MAINE.

MOSTLY CLEAR SKIES WILL CONTINUE TONIGHT AS THE RIDGE AXIS CRESTS
OVER NORTHERN NEW ENGLAND. CLOUDS WILL GRADUALLY INCREASE LATE AS A
WEAK DISTURBANCE ALOFT APPROACHES FROM THE WEST. HAVE NOTED THAT
NUMERICAL GUIDANCE IS FORECASTING MUCH COLDER TEMPERATURES TONIGHT
THAN THE RAW GFS, NAM, OR GEM, ESPECIALLY OVER NORTHEASTERN MAINE;
THE FORMER PREDICTS LOWS IN THE LOWER 30S OVER AROOSTOOK COUNTY
WHILE THE LATTER KEEPS TEMPS AROUND 40. WHILE MOSTLY CLEAR SKIES AND
LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING, NIGHTS ARE
SHORT ENOUGH NOW TO PRECLUDE TEMPERATURES FROM DROPPING OVERLY MUCH.
HAVE GONE CLOSER TO THE WARMER MAV NUMBERS FOR TONIGHT'S LOWS, WHICH
WOULD STILL BRING TEMPS OVER FAR EASTERN AROOSTOOK COUNTY DOWN INTO
THE MID 30S, WHILE ELSEWHERE WOULD FALL IN THE UPPER 30S (ST JOHN
VALLEY) TO THE MID 40S (DOWNEAST). LATER SHIFTS WILL HAVE TO MONITOR
INCOMING MODEL RUNS CLOSELY; IF THE COOLER NUMERICAL GUIDANCE IS
RIGHT, PATCHY FROST WOULD BE A POSSIBILITY OVER NORTHERN AROOSTOOK
COUNTY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUN SHOULD MSLY BE FAIR WITH NEAR SEASONABLE HI TEMPS AS CAN HI
PRES CROSSES THE REGION WITH INCREASING CLDNSS LATE IN THE DAY AS
UPPER LVL JET STREAK FROM CNTRL CAN APCHS ACCOMPANIED BY LOW TO
MID LVL FRONTOGENESIS. ALTHOUGH THIS AREA OF FRONTOGENESIS IS FCST
TO MOVE ESE FROM SW QB PROV...ENOUGH OF THIS AREA WILL INTERSECT
SPCLY SW PTNS OF THE FA BY LATE SUN NGT INTO MON MORN TO RESULT IN
LIKELY POPS...THIS BY CONSENSUS OF MODEL 6HRLY QPF'S LATE SUN NGT...
WHICH BRING UP TO TENTH OF AN INCH OVR THIS PTN OF THE FA. POPS
DROP OFF QUICKLY N...TO WHERE LESS THAN SLGT CHC POPS ARE STILL
XPCTD OVR NRN PTNS OF THE FA DURG THESE PDS. WEAK HI PRES OVR ERN
QB WILL PROVIDE DRIER CONDITIONS MON AFTN AND EVE...WITH CLDNSS
HOLDING SWAY SPCLY OVR E CNTRL AND DOWNEAST AREAS...WITH BREAKS IN
THE CLD CVR POSSIBLE N. GENERAL CLDNSS AND RN WILL LIKELY RETURN
TO ALL OF THE FA LATE MON NGT AS STRONGER LOW PRES AND ASSOCIATED
S/WV FROM CNTRL CAN BRING A WARM FRONT CLOSER TO THE REGION. AFT
NEAR SEASONAL LOWS SUN NGT...HI TEMPS WILL BE A LITTLE COOLER ON
MON COMPARED TO SUN AND ABOUT THE SAME MON NGT AS SUN NGT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
MID WEEK LOOKS VERY UNSETTLED FOR THE FA...AS A STRONGER S/WV FROM
CNTRL CAN INCREASES THE OVRRNG FACTOR ACROSS THE FA TUE. WE GO
WITH HI CHC POPS E AND S AND LIKELY POPS N AND W...AND INCLUDE A
CHC OF THUNDER TUE AFT INTO THE ERLY EVE HRS ACROSS THE W DUE THE
POTENTIAL OF ELEVATED CAPE JUST E OF THE SFC WARM FRONT...WHICH
STRUGGLES TO CROSS THE FA TUE NGT. THE SLOW...IF NOT STATIONARY
MOVEMENT OF THE FRONT TUE NGT INTO WED WILL LIKELY KEEP SHWRS GOING
ACROSS THE FA BOTH PDS. WITH OTHER S/WVS APCHG THE FA FROM THE GREAT
LKS UPSTREAM WED NGT THRU FRI DO NOT NECESSARILY LOOK RAIN FREE...
BUT OF ALL OF THESE PDS...FRI HAS THE BEST POTENTIAL OF BEING DRY...
SO WE LOWER POPS BLO SLGT CHC THIS PD FOR NOW. HI TEMPS TUE AND
WED WILL BE BLO NORMAL WITH THICK CLD CVR AND LIKELY RNFL...WITH
MILDER HI TEMPS THU AND FRI WITH INCREASING SUNSHINE POTENTIAL.
OVRNGT LOWS TUE AND WED WILL BE HELD UP BY CLD CVR AND SRLY COMP
WINDS.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: DENSE FOG AND IFR CEILINGS WILL LINGER OVER KBGR AND
KBHB EARLY THIS MORNING BUT WILL BEGIN TO LIFT 12-14Z, WITH BOTH
SITES VFR BY 16Z. NORTHERN SITES WILL SEE IFR DUE TO LOW CEILINGS
THROUGH 10Z, VFR THEREAFTER.

SHORT TO LONG TERM: VFR XPCTD THRU MON..WITH MVFR POSSIBLE WITH
LOWER CLDNSS AND SHWRS FOR DOWNEAST SITES LATE SUN NGT AND MON
MORN. MORE GENERAL MVFR WILL OVERSPREAD ALL TAF SITES MON NGT WITH
IFR/LOW MVFR LIKELY ON TUE WITH LOW CLDNSS AND RN. IFR/LIFR A GOOD
BET IN RN AND PATCHY FOG WITH SOME IMPROVEMENT TO IFR/LOW MVFR IN
LOW CLDNSS AND PATCHY FOG BY WED AFTN...CONTG INTO WED NGT.
CONDITIONS SHOULD SLOWLY IMPROVE THU INTO THU NGT TO HI MVFR/VFR
WITH VFR SLATED ATTM FOR FRI.

&&

.MARINE...
NEAR TERM: WAVE GUIDANCE IS INDICATING SEAS WILL BE AROUND 5 FT
THROUGH MUCH OF TODAY; HOWEVER, BELIEVE THIS IS OVERDONE AS CURRENT
CONDITIONS ARE RUNNING ABOUT 1 FOOT BELOW GUIDANCE. FORECAST IS FOR
WAVES TO BE 3 TO 5 FT. WINDS WILL BE AROUND 15 KT WITH GUSTS TO 20
KT, SOUTHWEST THIS MORNING SWITCHING TO NORTHWEST THIS AFTERNOON.

SHORT TO LONG TERM: NO HDLNS CLRLY SHOWN FOR ANY PD IN THE SHORT
TO LONG TERM PTN OF THE MARINE GRIDS...BUT WINDS AND SEAS SHOULD
INCREASE TO NEAR SCA CRITERIA LATER TUE THRU TUE NGT...MSLY ACROSS
THE OUTER MZS...WITH AN INCREASING SRLY GRAD AND FETCH. WENT WITH
A BLEND OF 26/00Z GFS40/ NAM12/GMOS FOR WINDS AND A BLEND OF 26/00Z
WW3 AND SWAN NAM FOR WV HTS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HASTINGS
SHORT TERM...VJN
LONG TERM...VJN
AVIATION...HASTINGS
MARINE...HASTINGS/VJN
Hazardous weather outlook, May 26, 3:28 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
328 AM EDT SAT MAY 26 2012

MEZ001>006-010-011-015>017-029>031-270730-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-
328 AM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ032-270730-
NORTHERN WASHINGTON-
328 AM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-270730-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
328 AM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Maine, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.